Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 57, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 27, 1997, 2:15 AM CST for Trousdale County, Wilson County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 1997, 2:15 AM CST (08:15 UTC)
- Expired
- Feb 27, 1997, 3:00 AM CST
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Trousdale County, TN, Wilson County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 27, 12:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 482 m²/s²
- 0-3 km storm-relative helicity
- 523 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 270817 SVRBNA TNC169-189-270900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 215 AM CST THU FEB 27 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 300 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...TROUSDALE COUNTY...WILSON COUNTY AT 215 AM...WEATHER SERVICE RADAR INDICATED SEVERE THUNDERSTORMS MOVING INTO THE WESTERN EDGE OF THE COUNTIES. THESE STORMS WERE MOVING NORTHEAST NEAR 45 MILES AN HOUR AND WILL AFFECT THE CITIES OF LEBANON AND HARTSVILLE. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 2:01 AM CST, 14 minutes earlier.
Area forecast discussion, Feb 27, 2:01 AM CST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 AM CST THU FEB 27 1997 TSTM LN WILL MOVE THRU OUR AREA OVER NEXT 4 HRS OR SO, WITH A LTL LINGERING RAIN DURING FIRST FEW HRS OF THE DAY. EXPECT SOME PARTIAL CLEARING OVER AT LEAST THE NWRN HALF OF OUR AREA TDY, ALTHOUGH CLDS AND SOME RAIN WILL PROBABLY HOLD OVER SERN COUNTIES AS FNT SLOWS ITS EWD PROGRESS. AFTERNOON TEMPS AROUND 60 ARE STILL PSBL TDY OVER AREAS WHERE SUN BREAKS OUT, AND 60S ARE ALSO EXPECTED IN CLDY AREAS NR FNTL BOUNDARY AS WELL. FNT MOVES BACK N THUR NIGHT AND BRINGS A CHC FOR RAIN BACK INTO NWRN MIDDLE TN BY LATE IN THE NIGHT, AND MAYBE EVEN A TSTM OR TWO. BLV A 20-30% POP IS REASONABLE FOR NWRN AREAS 2ND~ PD, WITH 50% OVER SERN COUNTIES. ALSO, BLV A 40-50% POP IS REASONABLE FOR FRIDAY, AS WARM FNT CONTS IN OUR VICINITY. BNA 63/49/63/59 1357
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 11:54 PM CST | Severe Thunderstorm Warning | OHX | Decatur | 51 min |
| Feb 27, 12:06 AM CST | Severe Thunderstorm Warning | OHX | Perry | 54 min |
| Feb 27, 12:10 AM CST | Severe Thunderstorm Warning | OHX | Humphreys | 50 min |
| Feb 27, 12:25 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston | 50 min |
| Feb 27, 12:34 AM CST | Severe Thunderstorm Warning | OHX | Montgomery | 26 min |
| Feb 27, 12:36 AM CST | Severe Thunderstorm Warning | OHX | Montgomery | 39 min |
| Feb 27, 12:51 AM CST | Severe Thunderstorm Warning | OHX | Dickson | 39 min |
| Feb 27, 4:49 AM CST | Severe Thunderstorm Warning | OHX | Grundy, Sequatchie | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.